U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Current Events
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 06-22-2016, 07:18 AM
 
5,251 posts, read 2,683,523 times
Reputation: 5132

Advertisements

An 8-year-old boy died in hospital after a pharmacist mixed his hyperactivity medication at over 1,000 times the prescribed dosage. It wasn’t until later that his family learned the pharmacist who made that error faced no repercussions.
On Halloween 2015, Jake Steinbrecher took his Clonidine, a medication he had been taking for some time with no problem for treating his ADHD. However, instead of taking his usual .03mg dosage, he took 30mg and was then hospitalized for brain swelling.








https://www.rt.com/usa/347565-denver...dine-sentinel/


Boy, 8, Dies After Pharmacy Allegedly Gave Medication Dosage 1,000 Times Higher Than Prescribed - Inside Edition
Reply With Quote Quick reply to this message

 
Old 06-22-2016, 07:38 AM
 
13,612 posts, read 10,253,883 times
Reputation: 17644
I've seen medical mistakes like this in real life, and the repercussions were awful. Poor kid.

Some jobs, if you mess up- you ruin someone's day. In medicine, law enforcement etc. , if you mess up, you can ruin someone's life. Or end it.
Reply With Quote Quick reply to this message
 
Old 06-22-2016, 07:48 AM
 
18,724 posts, read 13,501,465 times
Reputation: 14107
The issue is as I've read it the child had the reaction on 10/31/15 and was hospitalized, then released. He then died on 6/8/16 and the articles don't really detail anything leading up to that of cause of death. The pharmacy and pharmacist could have very well made a mistake and the death could be an entirely seperate incident
Reply With Quote Quick reply to this message
 
Old 06-22-2016, 09:05 AM
 
6,461 posts, read 6,450,609 times
Reputation: 9799
The results of the autopsy haven't been released. It's a little early to blame the medication error. Months had lapsed between the initial medication error and the death.
Reply With Quote Quick reply to this message
 
Old 06-22-2016, 11:14 AM
 
18,724 posts, read 13,501,465 times
Reputation: 14107
Quote:
Originally Posted by Meyerland View Post
The results of the autopsy haven't been released. It's a little early to blame the medication error. Months had lapsed between the initial medication error and the death.
Yup it was over 7 months from consumption to death. I don't know that we will see the autopsy results unless it supports the story
Reply With Quote Quick reply to this message
 
Old 06-22-2016, 01:11 PM
 
4,921 posts, read 2,176,572 times
Reputation: 7058
If we all knew the true extent of medication errors it would be terrifying. Fortunately, only a small percentage end up in death or disability.
Reply With Quote Quick reply to this message
 
Old 06-22-2016, 10:23 PM
 
26,160 posts, read 15,290,242 times
Reputation: 17235
Angry  

Quote:
Originally Posted by NLVgal
I've seen medical mistakes like this in real life, and the repercussions were awful. Poor kid.
Yes and the idiots need to be held accountable for this!!!


Poor boy
Reply With Quote Quick reply to this message
 
Old 06-23-2016, 12:21 AM
 
Location: Beautiful Upstate NY!
13,819 posts, read 25,127,572 times
Reputation: 7615
Sure cured the ADHD for that kid!
Reply With Quote Quick reply to this message
 
Old 06-23-2016, 12:27 AM
 
35,121 posts, read 40,004,782 times
Reputation: 62022
Quote:
Originally Posted by jfkIII View Post
Sure cured the ADHD for that kid!
The death of a child is a joke to you?


In regards to the medication, if the boy had been taking the same medication for a while, his parents should have noticed a difference in the actual pill before giving it to the child.
Each medication dose is in a slightly different form of pill with a different marker on the medication.
The parents should have noticed the difference and not given the child the pills but returned to the pharmacy.
Reply With Quote Quick reply to this message
 
Old 06-23-2016, 12:28 AM
 
3,777 posts, read 1,951,438 times
Reputation: 17959
Something like that shouldn't be reported by the media unless there is solid evidence. The kid's death could have nothing to do with the pharmacist's mistake.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Current Events
Follow City-Data.com founder on our Forum or

All times are GMT -6. The time now is 02:03 PM.

© 2005-2019, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top